Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Realization of square-integrable representations of unimodular Lie groups on $ L\sp{2}$-cohomology spaces


Author: Jonathan Rosenberg
Journal: Trans. Amer. Math. Soc. 261 (1980), 1-32
MSC: Primary 22E45; Secondary 22E25
MathSciNet review: 576861
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An analogue of the ``Langlands conjecture'' is proved for a large class of connected unimodular Lie groups having square-integrable representations (modulo their centers). For nilpotent groups, it is shown (without restrictions on the group or the polarization) that the $ {L^2}$-cohomology spaces of a homogeneous holomorphic line bundle, associated with a totally complex polarization for a flat orbit, vanish except in one degree given by the ``deviation from positivity'' of the polarization. In this degree the group acts irreducibly by a square-integrable representation, confirming a conjecture of Moscovici and Verona. Analogous results which improve on theorems of Satake are proved for extensions of a nilpotent group having square-integrable representations by a reductive group, by combining the theorem for the nilpotent case with Schmid's proof of the Langlands conjecture. Some related results on Lie algebra cohomology and the ``Harish-Chandra homomorphism'' for Lie algebras with a triangular decomposition are also given.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22E45, 22E25

Retrieve articles in all journals with MSC: 22E45, 22E25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1980-0576861-4
PII: S 0002-9947(1980)0576861-4
Article copyright: © Copyright 1980 American Mathematical Society